Alert archive / California / Wind Advisories in 2025
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 16, 2025, 3:13 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 17, 2025, 11:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 3:13 AM PDT (10:13 UTC)
- In effect from
- Mar 17, 2025, 11:00 AM PDT
- Expired
- Mar 18, 2025, 11:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS76 KSGX 161013 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 313 AM PDT Sun Mar 16 2025 CAZ055-056-058-060>062-065-161815- /O.NEW.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Julian, Desert Hot Springs, Palm Springs, Idyllwild-Pine Cove, Victorville, Borrego Springs, Palm Desert, Banning, Big Bear Lake, Cathedral City, Wrightwood, Southern California Logistics Airport, Indio, Palm Desert Country, Crestline, Big Bear City, Apple Valley, Running Springs, Adelanto, Pine Valley, Coachella, Lake Arrowhead, Hesperia, and La Quinta 313 AM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY... * WHAT...West winds 20 to 30 mph for the deserts, and 25 to 35 mph for the mountains. Gusts of 40 to 50 mph expected for the deserts, and 45 to 60 mph expected for the mountains. Areas of blowing dust will be possible for desert locations. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 11 AM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust may temporarily reduce visibility to less than a quarter of a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. If caught in an area of blowing dust, be sure to reduce speed and use low beam headlights. Use extra caution. && $$ PS
4 follow-up statements
978 WWUS76 KSGX 170332 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 832 PM PDT Sun Mar 16 2025 CAZ055-056-058-060>062-065-171315- /O.CON.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of La Quinta, Southern California Logistics Airport, Victorville, Coachella, Desert Hot Springs, Borrego Springs, Wrightwood, Lake Arrowhead, Adelanto, Palm Desert, Crestline, Running Springs, Big Bear Lake, Julian, Indio, Pine Valley, Big Bear City, Palm Springs, Idyllwild-Pine Cove, Banning, Palm Desert Country, Hesperia, Cathedral City, and Apple Valley 832 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY... * WHAT...West winds 20 to 30 mph for the deserts, and 25 to 35 mph for the mountains. Gusts of 40 to 50 mph expected for the deserts, and 45 to 60 mph expected for the mountains. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 11 AM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may temporarily reduce visibility to less than a quarter of a mile in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
569 WWUS76 KSGX 170912 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 212 AM PDT Mon Mar 17 2025 CAZ055-056-058-060>062-065-172200- /O.CON.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Hesperia, Banning, Apple Valley, Idyllwild-Pine Cove, Crestline, Pine Valley, Running Springs, Cathedral City, Julian, La Quinta, Desert Hot Springs, Adelanto, Lake Arrowhead, Big Bear Lake, Borrego Springs, Big Bear City, Palm Desert, Palm Desert Country, Coachella, Palm Springs, Southern California Logistics Airport, Wrightwood, Victorville, and Indio 212 AM PDT Mon Mar 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Isolated gusts to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 11 AM this morning to 11 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MM
947 WWUS76 KSGX 180128 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 628 PM PDT Mon Mar 17 2025 CAZ055-056-058-060>062-065-181315- /O.CON.KSGX.WI.Y.0010.000000T0000Z-250318T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Palm Desert Country, Pine Valley, Cathedral City, Big Bear Lake, Wrightwood, Southern California Logistics Airport, Palm Desert, Running Springs, Lake Arrowhead, Crestline, Desert Hot Springs, Hesperia, Victorville, Adelanto, Coachella, Banning, Borrego Springs, Idyllwild-Pine Cove, Palm Springs, Indio, La Quinta, Julian, Apple Valley, and Big Bear City 628 PM PDT Mon Mar 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Isolated gusts to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may temporarily reduce visibility to less than a quarter of a mile in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. If caught in an area of blowing dust, be sure to reduce speed and use low beam headlights. Use extra caution. Secure outdoor objects. && $$ 12
579 WWUS76 KSGX 180922 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 222 AM PDT Tue Mar 18 2025 CAZ055-056-058-060>062-065-181800- /O.CON.KSGX.WI.Y.0010.000000T0000Z-250318T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Crestline, Big Bear Lake, Julian, Indio, Cathedral City, Idyllwild-Pine Cove, Desert Hot Springs, Pine Valley, Borrego Springs, Palm Desert Country, Wrightwood, Apple Valley, Victorville, Southern California Logistics Airport, Adelanto, Lake Arrowhead, La Quinta, Banning, Coachella, Hesperia, Running Springs, Big Bear City, Palm Springs, and Palm Desert 222 AM PDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. Isolated gusts to 65 mph through sunrise. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The winds will become more northwesterly and diminish during the late morning into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:06 PM PDT, 6 hours 7 minutes earlier.
Area forecast discussion, Mar 15, 9:06 PM PDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service San Diego CA 906 PM PDT Sat Mar 15 2025 .SYNOPSIS... Sunny and even a little warmer on Sunday before the next disturbance moves through Monday and Tuesday, brining cooler and windier conditions along with a chance for light precipitation, mainly in the mountains and coastal slopes. The rest of the week will feature more quiet and warmer weather with the marine layer influence increasing through the end of the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This evening...Winds are light and downsloping, following the diurnal cycle. Skies are mostly clear except for a few low clouds forming along the mtn slopes and some thin high clouds streaming overhead. High-resolution models indicate a 20-40 percent chance for areas of low clouds to develop along the coast late tonight or early Sunday morning. As the ridge aloft continues to build, daytime high temperatures on Sunday will be even warmer than today - within a degree or two of seasonal averages under mostly sunny skies. For Monday and Tuesday...Clouds will begin to increase in coverage late Sunday ahead of the next low pressure trough. This system will remain an open wave as the upper level trough moves over SoCal Monday night into Tuesday. It will bring lower temperatures and stronger onshore flow with gusty westerly winds, peaking Monday evening with gusts of 55 to 60 mph for the favored locations in the mtns and deserts. Winds will begin to weaken Tuesday morning after the upper level trough axis moves east. The model consensus solution has trended lower with the moisture in this system and current precipitation estimates are for a trace to a few hundredths in the low elevations west of the mtns to about one tenth of an inch on the coastal mtn slopes. The deserts are unlikely to see any precipitation. Snow levels initially around 7,000ft Monday morning will fall to near 5,000ft by Monday evening, but snow would be too light for much accumulations, with only a trace of snow possible of the snow levels. For Wednesday into next weekend...A high pressure ridge builds in aloft for fair and warmer weather on Wednesday. Temperatures dip a little on Thursday as a fast-moving trough moves inland over the west coast. Besides the lower temps, this trough will only bring stronger onshore flow with locally gusty winds in the mtns and deserts. The pattern will continue to transition to more high- zonal across the eastern Pacific and the west coast with a series of very weak disturbances moving rapidly eastward bringing very little impacts to SoCal. The marine layer will begin to assert itself more on Wednesday, maintaining a presence through the remainder of the week. && .AVIATION... 160300...SKC across Southern California currently. There is a chance (20-40%) for BKN low clouds to redevelop for coastal areas after 11- 12z with cigs 1000-1500 ft MSL. Any low clouds scatter out quickly after 16Z. SCT-BKN high clouds near 20K ft MSL increasing on Sunday across much of the region with lighter winds. There is a greater chance (50-70%) of low clouds developing at the coast after 02Z Monday, once again with MVFR cigs. West winds begin to increase after 06Z across the mtns and deserts with gusts 20-30 kts becoming common Sunday night. && .MARINE... Hazardous conditions expected to return late Monday evening through Tuesday as winds gusts near 25-30 knots and seas to 10 feet. There is a 20-35% chance for gale force gusts of 34 knots or greater in the outer waters, especially near San Clemente Island. Winds and seas start to subside again late Tuesday with calm conditions expected the rest of the week. && .BEACHES... Elevated surf of 4-7 feet returns on Tuesday, especially across San Diego County with a high rip current risk. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...PG AVIATION/MARINE/BEACHES...Zuber/KW
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:36 AM PDT | Small Craft Advisory | SGX | 10 hr | |
| Mar 16, 1:00 PM PDT | Gale Watch | SGX | 13 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.